MAUDE Adverse Event Report: PORTEX; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION

PORTEX; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION
Model Number 198-39L
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after intubation, broncocath did not adequately ventilate and needed replacement, when removing an anesthetist noticed that the balloon was damaged.No adverse patient effects were reported.
 
Event or Problem Description
Investigation completed and summary in h 10.
 
Additional Manufacturer Narrative
Investigation completed on a smiths medical intubation|portex endobronchial tubes.The complaint was visually inspected in a photo and sample from lot p/n 100/189/080 was tested, and found cuff damage.The cuff tear occurs, during tracheostomy procedure, due to contact with sharp edge.Which conflicts with ifu warnings, section 4.1: "both the tracheal and bronchial cuff inflation systems should be tested for function and leaks before intubation.Cuff leaks that are detected immediately following tube placement are usually, due to cuff nicks from teeth or instrumentation, during intubation.True cuff leaks may require reintubation and placement of a new endobronchial tube.No corrective action is required, since the product no leaks in the pre-checked according to the instruction for use.

Brand Name
PORTEX
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION
MDR Report Key11632256
Report Number3012307300-2021-02925
Device Sequence Number3547293
Product Code CBI
UDI-Device Identifier15019315058639
UDI-Public15019315058639
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2022
Device Model Number198-39L
Device Catalogue Number198-39L
Device Lot Number3867273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date08/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1